| Model Number |
86111- |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
Unintended Extubation (4564)
| Date of Event |
01/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that the endotracheal tube had a hole directly above the pilot valve insertion point.The patient was reintubated and after extubation the tube was examined to find a hole.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, and h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the lumen wall near where the inflation line is inserted was damaged.It was reported that the endotracheal tube had a hole directly above the pilot valve insertion point.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.The instructions included with this device provide the following guidance: each tube¿s cuff, pilot balloon and valve should be tested by inflation prior to use.If dysfunction is detected in any part of the inflation system, the tube should not be used and should be returned to the manufacturer.Visually inspect package integrity and device prior to use with consideration given to the specific warnings and cautions stated in this insert.Remove the sterile endotracheal tube from its protective package.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.